Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 132, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Sep 2, 2016, 10:05 AM CDT for Calcasieu Parish, Louisiana. It took effect at Sep 2, 2016, 7:00 PM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2016, 10:05 AM CDT (15:05 UTC)
- In effect from
- Sep 2, 2016, 7:00 PM CDT
- Expired
- Sep 3, 2016, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
526 WGUS44 KLCH 021505 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1005 AM CDT FRI SEP 2 2016 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Calcasieu River Near Salt Water Barrier LAC019-030505- /O.NEW.KLCH.FL.W.0132.160903T0000Z-160903T1200Z/ /LCHL1.1.ER.160903T0000Z.160903T0000Z.160903T0000Z.NO/ 1005 AM CDT FRI SEP 2 2016 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River Near Salt Water Barrier. * from this evening to Saturday morning...or until the warning is cancelled. * At 9:00 AM Friday the stage was 3.8 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river is expected to rise to near flood stage this evening. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
1 follow-up statement
630
WGUS84 KLCH 030111
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
811 PM CDT FRI SEP 2 2016
...The flood warning is cancelled for the following rivers in
Louisiana...
Calcasieu River Near Salt Water Barrier
...The flood warning continues for the following rivers in
Louisiana...
Calcasieu River At Old Town Bay
...The flood warning continues for the following rivers in
Louisiana..
Mermentau River Near Mermentau
Vermilion River At Lafayette, Surrey Street Gage
LAC019-031511-
/O.EXT.KLCH.FL.W.0122.000000T0000Z-160905T1800Z/
/OTBL1.1.ER.160814T0400Z.160822T1400Z.160904T1800Z.NO/
811 PM CDT FRI SEP 2 2016
The Flood Warning continues for
The Calcasieu River At Old Town Bay.
* until Monday afternoon...or until the warning is cancelled.
* Flood stage is 4.0 feet.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry
Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots
along Goos Ferry Road will occur.
&&
LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314
$$
LAC019-030141-
/O.CAN.KLCH.FL.W.0132.000000T0000Z-160903T1200Z/
/LCHL1.1.ER.160902T1551Z.160902T1700Z.160902T1707Z.NO/
811 PM CDT FRI SEP 2 2016
The Flood Warning is cancelled for
The Calcasieu River Near Salt Water Barrier.
* At 7:00 PM Friday the stage was 3.7 feet.
* Fell below flood stage at 12:07 PM Friday.
* Flood stage is 4.0 feet.
* Forecast...The river will continue to fall to 3.1 feet by Sunday
morning.
* Impact...At stages near 4.0 feet...Minor marshland flooding
occurs. Flooding also begins on River Road in north Lake Charles.
&&
LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309
$$
LAC001-053-113-031510-
/O.CON.KLCH.FL.W.0117.000000T0000Z-000000T0000Z/
/MRML1.3.ER.160813T1040Z.160818T1445Z.000000T0000Z.NO/
811 PM CDT FRI SEP 2 2016
The Flood Warning continues for
The Mermentau River Near Mermentau.
* until further notice...or until the warning is cancelled.
* At 7:15 PM Friday the stage was 4.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will continue rising to near 4.3 feet by after
midnight tomorrow. Additional rises may be possible thereafter.
* Impact...At stages near 4.0 feet...Minor lowland flooding near the
river will occur.
&&
LAT...LON 3025 9266 3004 9276 3004 9260 3019 9254 3024 9255
$$
LAC055-113-031510-
/O.CON.KLCH.FL.W.0112.000000T0000Z-000000T0000Z/
/VLSL1.3.ER.160812T1144Z.160815T1945Z.000000T0000Z.NO/
811 PM CDT FRI SEP 2 2016
The Flood Warning continues for
The Vermilion River At Lafayette, Surrey Street Gage.
* until further notice...or until the warning is cancelled.
* At 7:15 PM Friday the stage was 13.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to a stage of 13.4 feet
by Sunday morning.
* Impact...At stages near 14.0 feet...Moderate flooding in
Lafayette, with significant flooding near where coulees and bayous
intersect the Vermilion River.
* Impact...At stages near 13.5 feet...Flooding of some yards near
the river will occur. Significant flooding of Beaver Park and
Vermilionville will occur.
* Impact...At stages near 11.5 feet...Minor flooding of Beaver Park
and Vermilionville near the river will occur.
* Impact...At stages near 10.0 feet...Minor flooding of Heymann Park
off of Highway 90 will occur.
&&
LAT...LON 3031 9204 3000 9227 2987 9219 2988 9206
3022 9190 3031 9191
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 2, 7:16 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Sep 2, 7:16 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 716 AM CDT FRI SEP 2 2016 .DISCUSSION... For 12z TAF issuance. && .AVIATION... Only significant change to previous TAF thinking was the addition of VCSH at KBPT where omega is progged to be a little greater this afternoon with the approach of a sfc frontal boundary...otherwise dry VFR conditions will persist. 25 && .PREV DISCUSSION... /issued 417 AM CDT FRI SEP 2 2016/ DISCUSSION...High pressure extends from the Great Lakes Region to Texas this morning. Between this ridge and Hermine which is moving across Southern Georgia, the flow remains northerly. This will allow for a very slightly cooler and drier air mass to filter into the region today, however a few showers and storms will be possible, but mainly along the coast today and tomorrow. With the persistent north winds from the past couple of days through Saturday morning the seas along the coast will be nearly flat. This should make for boating along the coast and the beach for the first half of Labor Day weekend pleasant, however tides will continue to run a little above normal. During Sunday the front returns north raising the rain chances. Higher moisture will work back into the region and linger through Monday. Scattered storms will be possible as the boundary moves through and with PWATS of 2.25" or more. Tuesday through the end of the week, Isolated to Scattered storms will be possible in the afternoons and high temperatures will be near normal. MARINE...Tides continue to run around 1 foot above normal, however as Hermine exits the gulf region tides are expected to gradually fall to near normal through the weekend. A light offshore wind is expected through Saturday morning, however a warm front is expected to push north Sunday evening/Sunday returning the onshore flow. A light to moderate onshore flow is then expected through the remainder of the period. && .PRELIMINARY POINT TEMPS/POPS... AEX 91 67 91 70 / 20 0 10 10 LCH 93 72 91 75 / 30 10 10 10 LFT 92 71 91 74 / 20 10 20 10 BPT 94 74 91 75 / 30 10 10 10 && .LCH Watches/Warnings/Advisories... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Sep 2, 4:47 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 447 AM CDT FRI SEP 2 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 031130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 447 AM CDT FRI SEP 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY. LIGHTNING STRIKES WILL BE THE MAIN HAZARD. TIDES CONTINUE TO RUN AROUND ONE FOOT ABOVE NORMAL. THIS MAY PRODUCE A VERY BRIEF PERIOD OF MINOR COASTAL FLOODING AT HIGH TIDE, HOWEVER TIDES WILL RELAX THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. WHILE NO SEVERE WEATHER IS ANTICIPATED, LOCALIZED HEAVY RAIN MAY OCCUR MONDAY AS A WARM FRONT LIFTS NORTH THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-031130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 447 AM CDT FRI SEP 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT TIDES CONTINUE TO RUN AROUND ONE FOOT ABOVE NORMAL. THIS MAY PRODUCE A VERY BRIEF PERIOD OF MINOR COASTAL FLOODING AT HIGH TIDE, HOWEVER TIDES LEVELS WILL DECREASE THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED STORMS ARE EXPECTED EACH DAY. LOCALIZED HIGHER WINDS AND SEAS WILL BE POSSIBLE NEAR STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.